Alert archive / Washington / Small Craft Advisories in 2018

Small Craft Advisory 113, NWS Seattle, WA

May 26, 2018

NWS Seattle, WA issued this small craft advisory at May 26, 2018, 2:17 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2018, 2:17 AM PDT (09:17 UTC)
Expired
May 26, 2018, 8:00 AM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

198 
WHUS76 KSEW 260917
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
217 AM PDT Sat May 26 2018

PZZ131-132-261730-
/O.CAN.KSEW.GL.W.0044.000000T0000Z-180526T1000Z/
/O.NEW.KSEW.SC.Y.0113.180526T0917Z-180526T1500Z/
/O.NEW.KSEW.SC.Y.0114.180526T2300Z-180527T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
217 AM PDT Sat May 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 8 AM PDT this morning. A
Small Craft Advisory has also been issued from 4 PM this
afternoon to 3 AM PDT Sunday. 

* WIND AND WAVES...West wind 15 to 25 knots. Wind waves 2 to 4
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-261730-
/O.CAN.KSEW.SC.Y.0112.000000T0000Z-180526T1000Z/
/O.NEW.KSEW.SC.Y.0114.180526T2300Z-180527T0700Z/
Admiralty Inlet-
217 AM PDT Sat May 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 4 PM this afternoon to
midnight PDT tonight. 

* WIND...West to northwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-261730-
/O.CAN.KSEW.SC.Y.0112.000000T0000Z-180526T1000Z/
/O.NEW.KSEW.SC.Y.0114.180526T2300Z-180527T0700Z/
Northern Inland Waters Including The San Juan Islands-
217 AM PDT Sat May 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 4 PM this afternoon to
midnight PDT tonight. 

* WIND...West to southwest 15 to 25 knots, strongest south of 
  the San Juan Islands. 

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 25, 8:17 PM PDT, 6 hours earlier.

Area forecast discussion, May 25, 8:17 PM PDT, 6 hours before
Area Forecast Discussion
National Weather Service Seattle WA
817 PM PDT Fri May 25 2018

.SYNOPSIS...High pressure offshore and lower pressure inland is
giving strong onshore flow. The onshore flow will bring clouds
into the area later tonight into Saturday morning along with
areas of drizzle or light rain. Onshore flow will decrease
somewhat Sunday into Memorial Day resulting in less night and
morning clouds. An upper level trough will give an increase in
clouds, cooler temperatures, and a slight chance of showers toward
the middle to end of next week.

&&

.SHORT TERM...Clouds have been hanging tough over the central
portions of Puget Sound this evening and over the Cascades.
Elsewhere, clouds have cleared out today giving nice conditions.
With rather strong onshore flow this evening, expect clouds to
fill in quickly after 06Z, Short term models, particularly the
NAM12, show some very light rain or drizzle forming along the
coast and possibly in an area of convergence over the central
Puget Sound area later tonight into early Saturday as the marine
layer deepens to over 5000 ft and upward vertical motion within
the moist layer develops in response to the passage of a weak
upper level trough.

The upper trough moving across the area tonight will move well
east of the area by Saturday afternoon resulting in rebounding 500
mb heights across Western Washington. With the marine air in
place, temperatures will rise into the 60s across the area.
However, it is expected to clear out during the afternoon hours
and onshore pressure gradients Saturday evening are expected to be
much lower than they are this evening.

Expect fewer marine clouds Saturday night and Sunday. With
sunshine, temperatures on Sunday will rise into the mid 60s along
the coast and into the lower to mid 70s inland. The warming trend
will be short-lived however as onshore flow increases again Sunday
night and marine air moves back inland late Sunday night into
Memorial Day.

Current forecasts are in good shape. No updates are required.
Albrecht

.LONG TERM...From the previous long term discussion: Tuesday
looks similar to Monday. Something of a change in the patten
occurs for the Wednesday through Friday period, as an upper trough
sets up over the region. Heights will be lower, and there will be
a chance of showers at times. Currently the best shot at a little
rain are Wednesday and again Thursday night. Highs will be in the
60s all three days. Burke

&&

.AVIATION...A weak upper level trough will move across Western
Washington this evening. This will help to maintain, or even
strengthen, onshore flow tonight and deepen the moist and stable
marine layer. Expect clouds to fill in between 06Z and 09Z tonight
with fairly widespread coverage of CIGS at or below 020 later
tonight into Saturday morning. Lift within the deepening marine
layer will produce areas of drizzle or light rain along the coast
and in the central Puget Sound lowlands, and the drizzle may cause
local IFR conditions in reduced CIGS and VISBYS.

Moderate southwest flow aloft will become light northwesterly
late tonight. Above the marine layer, the air mass will be dry and
stable.

Conditions will improve to VFR around 18Z Saturday with VFR
conditions continuing throughout the area through Saturday night.
Albrecht

KSEA...The above discussion applies. North wind this evening will
turn southerly 4-7 kt by or shortly after 06Z this evening.
MVFR Cigs will fill in between 07Z and 09Z with cigs below 020
expected. 3-5SM -DZ is possible 09Z-15Z. Clouds will lift and
scatter by 21Z Saturday. Albrecht

&&

.MARINE...Moderate to strong onshore flow tonight is giving gales
to the central and eastern portions of the Strait of Juan de Fuca
and small craft advisory conditions to Admiralty Inlet and the
Northern Inland waters adjacent to the east entrance. The onshore
flow and wind will gradually relax late tonight into Saturday
morning. Sea breeze produced small craft advisory conditions over
the near-shore coastal waters near Grays Harbor will relax after 9
PM.

Onshore flow will weaken Saturday through midday Sunday as high
pressure builds into the waters. But diurnally driven sea breezes
will result in small craft advisory conditions in portions of the
Strait during the late afternoon and overnight hours on Saturday.

Onshore pressure gradients are expected to increase once again
Sunday afternoon and evening. Gales are possible any evening from
Sunday through Wednesday. Albrecht

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     West Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 3 AM PDT Saturday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 3 AM PDT Saturday for Admiralty Inlet-
     Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:17 AM PDTSmall Craft AdvisorySEW24 hr

Nearby

Small Craft Advisories in Washington, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.